MAUDE Adverse Event Report: COLTENE WHALEDENT INC. HYFLEX CM FILE ASST 25MM; ENDODONTIC FILE

COLTENE WHALEDENT INC. HYFLEX CM FILE ASST 25MM; ENDODONTIC FILE
Model Number H825ASST
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
Assistant at the office said that the doctor performed a root canal procedure on a female patient about (b)(6) on (b)(6).As the root canal was being done, the tip of the file broke but it was retrieved and disposed of.
 
Additional Manufacturer Narrative
Investigation: no batch number was provided by the customer.Complaint analysis from the last 12 months identifies one additional complaint for breaking files.That complaint was submitted from the same dentist office.Root cause: no product was returned for investigation and no batch information was provided so a full root cause analysis cannot be performed.The following may be a potential root cause of the file breaking: file is used multiple times; file not heat treated properly to required specifications; excessive force applied by the user; user chose the wrong size file.

Brand Name
HYFLEX CM FILE ASST 25MM
Common Device Name
ENDODONTIC FILE
Manufacturer (Section D)
COLTENE WHALEDENT INC.
235 ascot parkway
cuyahoga falls OH 44223
MDR Report Key11019153
Report Number2416455-2020-00007
Device Sequence Number19731698
Product Code EKS
UDI-Device IdentifierD661H825ASST1
UDI-PublicD661H825ASST1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH825ASST
Device Catalogue NumberH825ASST
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR